MAUDE Adverse Event Report: ZIMMER BIOMET SPINE INC. CLASSIC SCREWDRIVER; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM

ZIMMER BIOMET SPINE INC. CLASSIC SCREWDRIVER; PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Catalog Number 3558-1
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a product return, no product evaluation is able to be conducted.Current information is insufficient to permit a valid conclusion about the cause of this event.If additional information is obtained that adds value to the relevant content of this report and/or a conclusion can be drawn, a follow-up report will be sent.
 
Event or Problem Description
It was reported that the tip of a screwdriver broke intra-operatively, preventing further engagement of the screw with the screwdriver.The fragment was recovered and another screwdriver was used to complete the procedure.There was a delay of 40 minutes without patient impacts.
 
Additional Manufacturer Narrative
Corrections in d4: udi number, d9, and g1.Additional information in h4 and h6: component, investigation type, findings, and conclusions.Inspection the device was not returned, however photos were provided which show that the tip of the driver has fractured off.Dhr review the dhr was reviewed.There are no indications of manufacturing issues which would have contributed to this event and the device was likely conforming when it left highridge¿s control.Potential root cause a definitive root cause cannot be determined with the information provided.This event could possibly be attributed to wear through use over time or multiple sterilization cycles.Device usage this device is used for treatment.A follow-up report will be sent if additional information is obtained that adds value to the relevant content of this report.
 
Event or Problem Description

Brand Name
CLASSIC SCREWDRIVER
Common Device Name
PATHFINDER NXT MINIMALLY INVASIVE PEDICLE SCREW SYSTEM
Manufacturer (Section D)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
westminster CO 80021
Manufacturer (Section G)
ZIMMER BIOMET SPINE INC.
10225 westmoor dr.
na
westminster CO 80021
Manufacturer Contact
sabrina abla
10225 westmoor dr.
na
westminster, CO 80021
7206965158
MDR Report Key17083643
Report Number3012447612-2023-00182
Device Sequence Number6260386
Product Code NKB
UDI-Device Identifier00889024336377
UDI-Public(01)00889024336377(10)65GW
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K132884
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number3558-1
Device Lot Number65GW
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2023
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date06/07/2023
Supplement Report FDA Received Date06/08/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2010
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexPrefer Not To Disclose
Patient EthnicityNon Hispanic